Viagra and HIV meds?
Jun 22, 2001
Are there any documented interations between Viagra and any antivirals. In particular, I've heard there could be one with Kaletra?
Response from Dr. Boyle
Drugs that inhibit the enzymes that metabolize Viagra will increase Viagra levels and those that induce those enzymes will decrease Viagra levels. Inhibitors include Rescriptor (delavirdine) and ritonavir (which is present in Kaletra and also frequently used in combination with indinavir and saquinavir). Inducers of the enzymes include Sustiva/Stocrin (efavirenz) and Viramune (nevirapine). The package inserts for Rescriptor, Norvir and Kaletra all warn about the interaction (that is, that it may lead to high levels of Viagra and significant side effects and problems) and recommend caution and a dosage adjustment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are My Chances Of Getting Chlamydia From Someone Who Already Has It?
- What Are Long Term Effects For Genital Herpes?
- Risks Of Unprotected Sex With Inactive Herpes
- Time Frame After Contracting Herpes Before It Shows Up On An Std Test
- What Is The Best Way To Treat Genital Herpes?
- Syphilis And Cbc
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.